Don't EVER wean off this drug or any such drug on your own!!!!! See your family doctor and they will go throught the process with you. It's usually a very few mgs. less every two weeks. Again, I can't stress you are playing a very dangerous game if you decide to do this on your own. Lexapro alters the brain chemistry and if you wean too fast you sure won't like it!
Good luck Marcy
There are no hard and fast rules about "never" doing something such as weaning yourself off a med. It depends on the person and how informed he or she is about the medication. This first response above told me that this person has good information that works for this particular individual. Someone else may not feel comfortable doing this on one's own, so the second approach, proposed by Marcy, is called for in such a case. And, Marcy: Don't think that a doctor is the best informed person in every case--I could cite for you cases on all my fingers and toes (plus more) where the doctor gave advice that was ill conceived, but was followed simply because the advice came from a doctor. A well-researched plan by a well informed person, whether the information comes from a doctor or not, is really what we all want in such a situation. I am a person who prides myself on being self-educated on a variety of subjects, not just what I studied in school. My self-education made me realize that edcation is a lifelong process--not a degree and a diploma. There are many doctors who consider the practice of medicine to also be a lifelong pursuit, and they stay abreast of the latest information. But with so much information "out there" now, no one can keep up on everything. Ther more I learn, the more I realize that I do not know. Specialists today are becoming "microspecialists" due to the plethora and depth of information and study which allows a woman or man of science to focus on one particular area of expertise.
The best way to wean of Lexapro is to work with your doctor. With your doctor's permission, you can shave off a little bit of your pill each day and take the remaining part. Pretty soon there will e nothing left and you will be off Lexapro.
NEVER wean yourself off these medications without working with your doctor on this. By not seeing the doctor to try and save a little money you can get yourself into some hot water. There are side effects coming off of these types of drugs so it's to your advantage to have your doctor help wean you off of them.
You can ween yourself of anything.
I am on 5 mg of lexapro for a few years - Want to wean off How do I do that. Please advise sarah Greenfield firstname.lastname@example.org
I wouldn't do that if I were you. You need to wean yourself off of Lexapro slowly and even then you are going to get some withdrawl symptoms, including dizziness and nausea. That's what happened to me when I went off Lexapro over a two week period. From what I understand the withdrawl can sometimes be worse than what I had. I would consult with your doctor and come up with a plan for you to get off. If you need to go back on something I would stay away from Lexapro - I have been on several antidepressants and that was the worse one to stop!
It's important to work with your doctor on this and they know how much to eliminate from week-to-week. DON'T DO THIS ON YOUR OWN!
You need to talk to a Doctor.
how to wean off oxycontin
You should wean yourself slowly from this medication as withdrawal and side effects can be uncomfortable. Wean yourself off slowly by 25 to 50 mg - almost identically to the way in which you started taking the drug - under the supervision of your physician.
Your doctor should help wean you off of it, if your doing it alone, you can probably start by lowering your daily dosage by cutting the pills in half for a month or 2, but it might be better and safer to have your doctor wean you off.
it means to quit something all of at once! you don't "wean" yourself off it.
To wean yourself off of ADHD medication, consult your healthcare professional. It is dangerous with many drugs (including drugs used to treat ADHD) to discontinue use abruptly and can result in withdrawal symptoms. Ask for a lower dose and slowly discontinue use.
you don't have to, but it's more convinient for the doe and you if you wean it yourself.
I'm not a doctor, .It's really important to never "wean yourself" off any medication. Matter of fact, never make any change to a directive given about a prescription w/o your doctor. Lexapro and other anti-deps. are serious drugs. There isn't enough information out there to help you and your unique situation. We all try to help each other on these chats, but all any of us can do is give from personal experience. My doctor is taking 2 months to wean me off Lexapro. I'm so tempted to just stop, but know I better follow his directions. Note on the above: Well, then how do you expect people to come off it? It's WAY better to wean off it then just stop it. Those are the exact words my doctor gave me, so putting them in quotes and telling someone never to do it, is stupid. ESPECIALLY if it's doctor directed it's absolutely FINE to wean off of it, in fact, it's the only way you want to come off of any antidepressants. And doctors don't always give clear directions. Despite asking for clarification my doctors directions for weaning off were quite vague, so I imagine it isn't all that specific or dangerous a process, or he'd be asking for a malpractice suit.
Cut the pill in half to reduce your dose and slowly start taking it less.
Xanax can be prescribed by your doctor alongside lexapro and taking them at the same time is okay. I am on Lexapro and take Xanex for occasional bouts of anxiety or panic attacks. However, weening yourself off Lexapro with Xanex is probably not the best idea. If you are having withdrawal from Lexapro you should probably go back on it.
You're making things worse trying to do this yourself. Have a doctor help you to wean yourself off so you won't get so many withdrawal symptoms. There are good medications that help with this, and a good doctor can provide help and instruction to get yourself clean! Bromfed DM isn't going to help.
How do you wean off tylenol3 with taking 2 at every bedtime
A type II can reduce their insulin requirements through diet and exercise, but a type I is dependent on external insulin.
With the advice and help of a physician. You should not just decide for yourself to stop taking any prescription medication.
as with all anxiety or depression you need to do it slowly with that amount to start you could either stop cold turkey or cut the pill in half and take for five days then don't take any. that's how i did it
To answer very simply, you should not try to wean yourself off of any medication without detailed instructions from your physician. Doing it on your own can lead to very unfavorable outcomes and has potential risks to your health.
No, they are similar enough. You should have no trouble taking zoloft your last day and starting lexapro the next. Side effects you can look for would be nausea, headache, and upset stomach. You might also have a little trouble sleeping for the first few days as your body adjusts to the switch.
Yes. I am experiencing it right now as I'm weaning off of my lexapro. More symptoms here: http://depression.emedtv.com/lexapro/lexapro-withdrawal.html